Overlapping clinical features of transfusion-related acute lung injury and anaphylactic shock during general anesthesia: a case report.

IF 1.2 Q3 ANESTHESIOLOGY
Masashi Inoue, Akiko Taniguchi, Masato Morita
{"title":"Overlapping clinical features of transfusion-related acute lung injury and anaphylactic shock during general anesthesia: a case report.","authors":"Masashi Inoue, Akiko Taniguchi, Masato Morita","doi":"10.1186/s40981-026-00867-3","DOIUrl":null,"url":null,"abstract":"<p><strong>Background: </strong>Transfusion-related acute lung injury (TRALI) and anaphylactic shock are rare but life-threatening transfusion-related complications. Differentiating between these conditions during general anesthesia is difficult because subjective symptoms cannot be assessed and intraoperative diagnostic evaluation is limited.</p><p><strong>Case presentation: </strong>A 40-year-old woman undergoing surgery for ovarian cancer under general anesthesia developed acute hypoxemia during transfusion. After completion of the transfusion, she developed sudden hypotension, tachycardia, and generalized erythema, which responded promptly to adrenaline administration. Respiratory failure persisted, and frothy sputum appeared in the endotracheal tube. Postoperative chest radiography showed bilateral pulmonary infiltrates, while echocardiography revealed preserved cardiac function. Anti-human leukocyte antigen (HLA) class I and II antibodies were detected in the transfused fresh frozen plasma, and serum tryptase levels were elevated postoperatively.</p><p><strong>Conclusions: </strong>This case demonstrated overlapping clinical features of TRALI and anaphylactic shock during general anesthesia. Although donor anti-HLA antibodies supported the possibility of TRALI, severe anaphylaxis alone could not be completely excluded as an explanation for the pulmonary edema.</p>","PeriodicalId":14635,"journal":{"name":"JA Clinical Reports","volume":" ","pages":""},"PeriodicalIF":1.2000,"publicationDate":"2026-07-04","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13627637/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"JA Clinical Reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1186/s40981-026-00867-3","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q3","JCRName":"ANESTHESIOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Transfusion-related acute lung injury (TRALI) and anaphylactic shock are rare but life-threatening transfusion-related complications. Differentiating between these conditions during general anesthesia is difficult because subjective symptoms cannot be assessed and intraoperative diagnostic evaluation is limited.

Case presentation: A 40-year-old woman undergoing surgery for ovarian cancer under general anesthesia developed acute hypoxemia during transfusion. After completion of the transfusion, she developed sudden hypotension, tachycardia, and generalized erythema, which responded promptly to adrenaline administration. Respiratory failure persisted, and frothy sputum appeared in the endotracheal tube. Postoperative chest radiography showed bilateral pulmonary infiltrates, while echocardiography revealed preserved cardiac function. Anti-human leukocyte antigen (HLA) class I and II antibodies were detected in the transfused fresh frozen plasma, and serum tryptase levels were elevated postoperatively.

Conclusions: This case demonstrated overlapping clinical features of TRALI and anaphylactic shock during general anesthesia. Although donor anti-HLA antibodies supported the possibility of TRALI, severe anaphylaxis alone could not be completely excluded as an explanation for the pulmonary edema.

全麻期间输血相关急性肺损伤与过敏性休克重叠临床特征1例报告。
背景:输血相关急性肺损伤(TRALI)和过敏性休克是罕见但危及生命的输血相关并发症。由于无法评估主观症状,且术中诊断评价有限,因此在全身麻醉时很难区分这些情况。病例介绍:一名40岁妇女在全身麻醉下接受卵巢癌手术,输血时出现急性低氧血症。输血完成后,患者出现突发性低血压、心动过速和全身红斑,肾上腺素给药后反应迅速。呼吸衰竭持续存在,气管内管出现痰沫。术后胸片显示双侧肺浸润,超声心动图显示心功能保留。术后新鲜冷冻血浆中检测到抗人白细胞抗原(HLA) I类和II类抗体,血清胰蛋白酶水平升高。结论:本病例在全麻状态下表现出TRALI与过敏性休克的重叠临床特征。尽管供体抗hla抗体支持TRALI的可能性,但不能完全排除严重过敏反应本身是肺水肿的一个解释。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
JA Clinical Reports
JA Clinical Reports ANESTHESIOLOGY-
CiteScore
1.30
自引率
0.00%
发文量
90
审稿时长
9 weeks
期刊介绍: JA Clinical Reports is a companion journal to the Journal of Anesthesia (JA), the official journal of the Japanese Society of Anesthesiologists (JSA). This journal is an open access, peer-reviewed, online journal related to clinical anesthesia practices such as anesthesia management, pain management and intensive care. Case reports are very important articles from the viewpoint of education and the cultivation of scientific thinking in the field of anesthesia. However, submissions of anesthesia research and clinical reports from Japan are notably decreasing in major anesthesia journals. Therefore, the JSA has decided to launch a new journal, JA Clinical Reports, to encourage JSA members, particularly junior Japanese anesthesiologists, to publish papers in English language.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书